MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII ALL POLY TIB IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. GII ALL POLY TIB IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71440196
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that impactor cracked when it was sterilized.No case involved.
 
Additional Manufacturer Narrative
Corrected data: d4.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Results of investigation: the device, intended for use in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device has signs of wear and tear from use.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints at this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.

Brand Name
GII ALL POLY TIB IMPACTOR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10651052
Report Number1020279-2020-05256
Device Sequence Number2727302
Product Code JDG
UDI-Device Identifier03596010214409
UDI-Public03596010214409
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2006
Device Model Number71440196
Device Catalogue Number71440196
Device Lot Number60602049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/13/2020
11/15/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date10/19/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1